# SDR 2013FA0000764

- Difficulty date: December 5, 2013
- Submitted: December 20, 2013
- Operation: General aviation
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Guide
- Part number: AEC630262
- Part serial: SA631496
- Condition: Misinstalled
- Location: Cylinder Head
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

DURING DISASSEMBLY OF ENGINE, DISCOVERED THE INTAKE VALVE GUIDE SEALS WERE INSTALLED ON A LONGER AFTERMARKET DESIGN THAT DOES NOT REQUIRE SEALS.  AFTERMARKET VALVE GUIDE DESIGN IS SLIGHTLY LONGER THAN THE CURRENT FACTORY GUIDE.  BY INSTALLING THE LONGER VERSION GUIDE AND SEAL, IT CAUSES THE RUBBER AND SPRING TO COME IN CONTACT WITH THE ROTO COIL WHICH INTERNALLY DESTROYS THE SEAL.  WHEN THE SEAL DISINTEGRATES, PIECES OF THE RUBBER SEAL AND SPRING DROP INTO THE OIL  PAN AND CAN POTENTIALLY CAUSE ENGINE METAL CONTAMINATION AND POSSIBLE BLOCKAGE OF OIL PASSAGES.  THERE IS VER LIMITED INFORMATION ON INSTALLATION OF THIS GUIDE AND SEAL COMBINATION.  CSB95-4 TOUCHES ON THIS PROBLEM BRIEFLY, HOWEVER, IT ONLY COVERS THE CERTAIN MODLES.  THERE IS NO SUCH INFORMATION REGARDING OTHER ENGINES.  IT HAS NOT YET BEEN DETERMINED HOW MANY SEALS HAVE BEEN INSTALLED INCORRECTLY.  WE ARE CURRENTLY RESEARCH PREVIOUS RECORDS TO DETERMINE ACTUAL NRS.
